A Caltech Library Service

The Gaussian mode in optical resonators with a radial gain profile

Casperson, Lee and Yariv, Amnon (1968) The Gaussian mode in optical resonators with a radial gain profile. Applied Physics Letters, 12 (10). pp. 355-357. ISSN 0003-6951. doi:10.1063/1.1651851.

See Usage Policy.


Use this Persistent URL to link to this item:


The dependence of the parameters of the Gaussian mode in laser resonators on the properties of the medium in the cavity is studied. Experimental verification of the theoretical results is presented. It is found that the modes in a high-gain laser may differ widely from the usual free space resonator results. Also, resonator configurations which in free space are unstable may, with a suitable medium, support low-loss Gaussian modes.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:©1968 The American Institute of Physics. Received 28 February 1968. The authors acknowledge the excellent technical support of D. Armstrong and thank Dr. P. Clark for suppling the laser used in the experiment. Research supported by the Office of Naval Research through Contract Nonr 220(50). [L.C. was a] National Aeronautics and Space Administration Predoctoral Trainee.
Issue or Number:10
Record Number:CaltechAUTHORS:CASapl68
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:10796
Deposited By: Archive Administrator
Deposited On:11 Jun 2008
Last Modified:08 Nov 2021 21:11

Repository Staff Only: item control page